I have been taking Norvasc for 6 weeks today. The first 2 weeks was 5 mg and then for a month now 10 mg. I have a little flushing but my major concern is the swelling in my ankles and lower legs. I just started 25 mg of hydrochlorot on Monday so that is 5 days now.It has helped .But I still have swelling especially at night. My legs hurt and feel heavy. I have heard excercise is good but my legs hurt to much. Should I quit the water pill and norvasc or the norvasc. My Bp is averaging 114/74. I am pleased with that But will the swelling go away soon?My dr is quitting this month and she is 80 miles away so I can not go see her and she won't talk to me on the phone. Not much help from her.Anyone else swell up. The side effects warnings say to quit taking Norvasc immediately and then it says it is normal to have ankles and legs swell some,,, which is right?
13 Jul 2008
Norvasc is a calcium channel blocker. I have taken calcium channel blockers for almost 15 years. I have also taken other types of blood pressure meds such as Beta Blockers, Ace Inhibitors and diuretics. CCBs probably come with the least side effects for me and most of the people I've talked to on other wellness forums.
I am not a dr but if your legs are swelling significantly you should probably lower the dose back to 5mg if that was keeping your blood pressure level. If you don't do that the next step would be to take an extended release medication like Procardia XL. It's also a calcium channel blocker and will provide the same benefits as Norvasc but the effects of the drug are extended around the clock. I would not discontinue the diuretic as long as I had swollen legs unless the dr specifically says to for some reason. The diuretic also helps with BP. That is why I first suggested dropping the Norvasc back to 5mg. Hope that helps. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking orvasc 5 mg 2 x a day for about 10 years. my ankles are now swelling and the doctors want me to switch to another medication. they ...
1 answer • 27 Sep 2011
and a burning sinsation on the upper left arm, that iches like crazy. Hives I scrach til they bleed somtimes. Only med I take outside of vit.
1 answer • 8 Dec 2011
I am on Norvasc (10MG) for over a decade. I am 64 years old. I do walk 35 minutes 5 days a week. Everyone in my family suffers from high blood ...
1 answer • 20 Apr 2012
... Norvasc for HBP, and I know that it can cause some swelling of the lower extremities. Since I have been taking alfuzosin the swelling is much ...
0 answers • 22 Mar 2015
One leg is swollen more then the other I have been taken 80 mg of furosemide for the last 5 days and swelling not going down and has been getting ...
1 answer • 31 Aug 2015